Farsifen

Farsifen

Farsifen is a useful drug to relieve fever and pain. Conditions that can be treated with this drug include headaches, muscle pain, tooth pain, menstrual pain, or pain after surgery.

Farsifen has the main ingredient ibuprofen , which is a non-steroidal anti-inflammatory drug that works by inhibiting the formation of prostaglandins. Prostaglandins are natural substances in the body that trigger inflammation and its symptoms, such as pain, fever, redness, and swelling.

Types and Ingredients of Farsifen

There are three types of Farsifen circulating in Indonesia, namely:

1. Farsiphen Caplet

Farsifen Caplets contain only one main ingredient, namely ibuprofen. Farsifen Caplet is divided into 2 variants, namely Farsifen Caplet 200 mg which is sold as a limited over-the-counter drug, and Farsifen Caplet 400 mg which is sold as a prescription drug.

2. Farsifen Forte

Just like Farsifen Caplet, the main ingredient in Farsifen Forte is ibuprofen. However, Farsifen Forte is in the form of a suspension containing 200 mg of ibuprofen in every 5 ml of suspension. This drug is sold as a limited over-the-counter drug.

3. Farsifen Plus

Apart from containing 200 mg of ibuprofen, Farsifen Plus also contains 350 mg of paracetamol and 50 mg of caffeine . The caffeine content in this drug can increase the effectiveness of ibuprofen and paracetamol in relieving pain.

Therefore, Farsifen Plus can be used to treat pain that is not relieved by Farsifen Caplets or Farsifen Forte. This drug is in the form of caplets and is sold as a limited over-the-counter drug.

What is Farsiphen

Active ingredients Farsifen Caplet and Farsifen Forte: ibuprofenFarsifen Plus: ibuprofen, paracetamol, caffeine
group Limited over the counter drugs and prescription drugs
Category Non-steroidal anti-inflammatory drugs ( NSAIDs ), antipyretics and analgesics
Benefit Relieves fever, pain and inflammation
Consumed by Adults and children
Farsifen for pregnant and lactating women In the 1st and 2nd trimesters of pregnancy Category C:  Animal studies have shown adverse effects of ibuprofen on the fetus, but there have been no controlled studies in pregnant women.

Drugs should only be used if the expected benefit outweighs the risk to the fetus.

In the 3rd trimester and before delivery

Category D:  There is evidence that ibuprofen poses a risk to the human fetus, but the benefits may outweigh the risks, for example in dealing with a life-threatening situation.

The content of ibuprofen in Farsifen as well as paracetamol and caffeine in Farsifen Plus can be absorbed into breast milk.

If you are breastfeeding, do not use this medicine without consulting your doctor first.

Drug form Caplets, suspension

Precautions Before Taking Farsifen

Farsifen should not be used carelessly. There are several things that you should pay attention to before using this drug, namely:

  • Do not use farsifen if you have an allergy to the ingredients of this drug. Tell your doctor about any allergies you have.
  • Do not use Farsifen if you have had or currently have severe stomach or duodenal ulcers , nasal polyps , or angioedema.
  • Do not give this drug to children <1 year of age or children weighing <7 kg.
  • Do not use Farsifen Plus if you have or are suffering from arrhythmias , anxiety disorders, or severe liver disease .
  • Consult your doctor about using Farsifen if you have or are suffering from kidney problems, heart failure , hypertension, edema , blood clotting disorders, asthma, or lupus .
  • Consult your doctor about using Farsifen Plus if you are sensitive to caffeine or suffer from G6PD deficiency , alcoholism, epilepsy , malnutrition, dehydration, kidney or liver disorders.
  • Consult a doctor about using Farsifen Plus if you have or are experiencing seizures, stomach acid disease ( GERD ), or heart disease.
  • Consult your doctor about using Farsifen if you are pregnant, breastfeeding, or planning a pregnancy. Do not use this medication if you are in the third trimester of pregnancy.
  • Consult a doctor about using Farsifen if you are taking certain drugs, supplements or herbal products, to anticipate drug interactions.
  • Tell your doctor that you are using Farsifen Plus if you are having surgery, including dental surgery.
  • Immediately see a doctor if you experience serious side effects or allergic drug reactions after using farsifen.

Dosage and Rules for Using Farsifen

The following is the dose of Farsifen to relieve pain and inflammation based on the patient's age, type, and drug content:

Farsiphen Caplet

Farsifen 200 mg

  • Adults: 1–2 caplets taken 3–4 times daily.

Farsifen 400 mg

  • Adults: Usual dosage is 1-2 caplets 3-4 times daily. The maximum dose is 8 tablets per day. Farsifen 400 mg is used to treat moderate to severe pain and inflammation. Dosage must be determined by the doctor based on the patient's condition

Farsifen Forte

  • Adults and children aged > 8 years: 5 ml consumed 3-4 times a day.
  • Children aged 3-7 years: 2.5 ml consumed 3-4 times a day.

Farsifen Plus

  • Adults and children >12 years: 1 caplet taken 3-4 times a day.

How to Take Farsifen Correctly

Always follow the doctor 's recommendations and read the information on the drug packaging before using farsifen.

Farsifen should be taken after meals. Swallow Farsifen Caplet or Farsifen Plus in its entirety with the help of a glass of water.

To consume Farsifen Forte, use the measuring spoon provided in the package so that the dosage is correct. Do not use a tablespoon or other measuring device to determine the dose. Do not take Farsifen Forte if the package has been opened for more than 2 months.

If you forget to take Farsifen, take the drug immediately if the interval with the next consumption is not too close. If it is close, ignore the missed dose and do not double up on the next dose.

Store Farsifen at room temperature, dry, and avoid direct sunlight. Keep Farsifen out of reach of children.

Farsifen Interaction with Other Drugs

The content of ibuprofen in Farsifen can cause a number of interaction effects, including:

  • Increased risk of lithium side effects
  • Decreased effect of antihypertensive drugs
  • Increased side effects of aminoglycoside antibiotics , such as gentamicin
  • Decreased drug effect of aspirin in therapy for coronary heart disease or ischemic stroke
  • Increased risk of bleeding when used with blood thinners, such as warfarin

Meanwhile, paracetamol and caffeine in Farsifen Plus can cause drug interactions in the form of:

  • Decreased effectiveness of Farsifen Plus when used with cholestyramine
  • Increased absorption of paracetamol when used with domperidone and metoclopramide
  • Increased risk of side effects of paracetamol when used with probenecid and isoniazid
  • Increased risk of side effects of chloramphenicol
  • Increased risk of heart palpitations when used with phenylpropanolamine
  • Decreased effectiveness of sleeping pills or beta blockers , such as atenolol
  • Increased risk of side effects on the heart when used with ephedrine

Farsifen Side Effects and Dangers

Considering that Farsifen contains ibuprofen, some of the side effects that may arise after using this drug include:

  • Nauseous
  • Vomit
  • Bloating
  • Stomach ache
  • Dizzy
  • Headache

Check with your doctor if these side effects don't go away or get worse. Immediately see a doctor if you experience an allergic drug reaction or more serious side effects, such as:

  • Abdominal pain that does not go away
  • The stool is black like asphalt
  • Vomit is black like coffee grounds
  • Chest pain that radiates to the arms or chin, shortness of breath, and cold sweats
  • Swelling, especially in the legs, and significant weight gain
  • Confusion, weakness on one side of the body, and difficulty speaking
  • Sudden loss of vision
  • Headaches that don't go away, ringing in the ears
  • Liver disturbances, which may be characterized by nausea, upper abdominal pain, loss of appetite, jaundice , dark urine, or gray stools
  • Anemia , which can be characterized by pale skin, weakness and lethargy, shortness of breath, fast heartbeat, or difficulty concentrating
  • Kidney disorders, which can be characterized by decreased frequency of urination or no urination at all, and painful or difficult urination

The paracetamol content in Farsifen Plus is generally safe if not used excessively. While the caffeine content can cause several side effects, such as insomnia , anxiety, irritability, nausea, or headaches.

Stop using the drug and see a doctor if you have a serious side effect from caffeine, such as diarrhea, vomiting, fast heartbeat ( palpitations ), or chest pain.

Back to blog